×

Calpol Infant Suspension (100ml)

£5.00

What is Calpol Infant Suspension?

Calpol Infant Suspension is a liquid medicine which helps to ease pain and fever in children aged 2 months or older. It has a delicious strawberry flavour, which children will love, and is an ideal remedy for post-immunisation fever.

When should I give my child this medicine?

Calpol infant suspension can treat lots of different aches and pains as well as reducing fever. Some of the most popular reasons why people use this medicine include:

  • Headache
  • Toothache
  • Teething pain
  • Earache
  • Sore throat
  • Other aches and pains
  • Cold and flu symptoms
  • Fever or high temperature
  • Post-immunisation fever

How will this medicine help to ease my child’s pain or fever?

Each 5ml dose of Calpol Infant contains 120mg of paracetamol, which is a popular painkiller that many people use to ease everyday aches and pains. It can also help to reduce fever, including post-immunisation fever in infants.

Can I give this medicine to my child if they are taking other medication?

You should not give your child this product if they are taking other medications which contain paracetamol. Speak to your doctor or Chemist 4 U pharmacist before giving this product to your child if they are taking any other medication, including:

  • Domperidone or metoclopramide, which are used to treat nausea and vomiting
  • Colestyramine, which is used to treat high cholesterol
  • Anticoagulants, or blood thinners, such as warfarin
  • Anticonvulsants, which are used to treat epilepsy

Can adults take this medicine?

Adults can take Calpol Infant Suspension, but you should ask your doctor or Chemist 4 U pharmacist to see if there is a more suitable product for adults or children over the age of 6. If adults do take this medicine, then there are a few more warnings they will need to consider:

  • You can use this product if you are taking oral contraceptives (the pill) but it may work less effectively when treating your pain or fever
  • If you drink large amounts of alcohol you may be more likely to experience the side effects of this medication
  • If you are pregnant or breastfeeding you should speak to your doctor or Chemist 4 U pharmacist before taking this or any other medication

How to use Calpol Infant Suspension

Shake the bottle well for at least 10 seconds before each use. Remove the cap and insert the syringe into the hole in the neck of the bottle. Make sure the syringe is secure and turn both the bottle and syringe upside down. Gently pull down the plunger of the syringe to measure out a 2.5ml or 5ml dose of medicine. Turn the bottle back the right way up, and remove the syringe from the neck of the bottle. Place the end of the syringe into your child’s mouth, pressing against their cheek. Slowly and gently push down the plunger to push the medicine into your child’s mouth, pausing to let your child swallow if needed.

How much of this medicine will my child need?

The amount of this medicine your child will need to take will depend on how old they are and what you wish to treat. To ease pain or reduce fever, use the following doses:

  • For infants aged 2 – 3 months who weight more than 4kg/8.8lbs and were born after 37 weeks: Give a 2.5ml dose. After 4 – 6 hours, give a second 2.5ml dose if necessary. Do not give more than 2 doses in any 24-hour period.
  • For children aged 3 – 6 months: Give a 2.5ml dose up to 4 times a day
  • For children aged 6 – 24 months: Give a 5ml dose up to 4 times a day
  • For children aged 2 – 4 years: Give a 7.5ml (2.5ml + 5ml) dose up to 4 times a day
  • For children aged 4 – 6 years: Give a 10ml (2 x 5ml) dose up to 4 times a day

Leave at least 4 hours between each dose. Do not give this product to your child for more than 3 days without consulting your doctor or Chemist 4 U pharmacist.

To treat post-immunisation fever in infants aged 2 – 4 months, give a 2.5ml dose up to 4 times a day starting at the time of vaccination. Do not give more than 4 doses in any 24 hour period.

When should Calpol Infant Suspension not be used?

Calpol Infant Suspension is not suitable for use by children under the age of 2 months or infants between the age of 2 – 3 months who weigh less than 4kg or 8.8lbs or were born before 37 weeks. Do not use this product if you or your child are allergic to paracetamol or any of the other listed ingredients. Speak to your doctor or Chemist 4 U pharmacist before using this product if your child:

  • Has serious kidney or liver problems
  • Has an inherited intolerance to fructose or has been diagnosed with an intolerance to some other sugars

Does this medicine have any side effects?

Like all medications, Calpol Infant Suspension can have side effects, although not everyone will experience them. These include:

  • Allergic reactions, e.g. swelling of the face, tongue, or throat, difficulty swallowing, unexplained wheezing, shortness of breath which may be accompanied by skin rash or hives
  • Becoming unusually tired, unexpected bruising or bleeding, getting more infections (e.g. colds) than usual
  • Very rare cases of serious skin reactions, showing symptoms such as skin reddening, blisters, rash

If you experience these or any other side effects while using this product, stop use and seek medical assistance right away. For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

How to store this medicine

Store in a cool, dry place which is below 25 degrees C. Store in original packaging and always store the bottle in the outer carton. Do not use this product if the expiry date printed on the packaging has passed. Keep out of sight and reach of children.

Important Information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

  • Be the first to review this product

Related Products

Calpol Infant Sachets (12)

£4.50

Calcough Syrup (100ml)

£5.00

Acriflex 0.25 Percent Cream

£4.00

Satin Care Shave Gel

£5.00